A nonsmooth approach to nonexpected utility theory under risk

Kalyan Chatterjee, R. Vijay Krishna

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

We consider concave and Lipschitz continuous preference functionals over monetary lotteries. We show that they possess an envelope representation, as the minimum of a bounded family of continuous vN-M preference functionals. This allows us to use an envelope theorem to show that results from local utility analysis still hold in our setting, without any further differentiability assumptions on the preference functionals. Finally, we provide an axiomatisation of a class of concave preference functionals that are Lipschitz.

Original languageEnglish (US)
Pages (from-to)166-175
Number of pages10
JournalMathematical Social Sciences
Volume62
Issue number3
DOIs
StatePublished - Nov 2011

All Science Journal Classification (ASJC) codes

  • Sociology and Political Science
  • Social Sciences(all)
  • Psychology(all)
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A nonsmooth approach to nonexpected utility theory under risk'. Together they form a unique fingerprint.

Cite this